Open Access
Translator Disclaimer
February 2007 Taylor Series are Limits of Legendre Expansions
Paul E. Fishback
Missouri J. Math. Sci. 19(1): 29-34 (February 2007). DOI: 10.35834/mjms/1316092234


Next to a power series, the classical Legendre series offers the simplest method of representing a function using polynomial expansion means. In 1862, Neumann established results for complex Legendre expansions that are analogous to Taylor's Theorem and the Cauchy-Hadamard Formula for power series, the primary difference being that results are stated in terms of ellipses, as opposed to discs, of convergence. After a simple change of variable, the foci of these ellipses may vary, each leading to a modified Legendre expansion of the original function. Our main result is that as the foci of these ellipses tend to one another, the limit of the corresponding Legendre expansions is the Taylor series representation.


Download Citation

Paul E. Fishback. "Taylor Series are Limits of Legendre Expansions." Missouri J. Math. Sci. 19 (1) 29 - 34, February 2007.


Published: February 2007
First available in Project Euclid: 15 September 2011

zbMATH: 1143.42030
Digital Object Identifier: 10.35834/mjms/1316092234

Primary: 42C10
Secondary: 30B10

Rights: Copyright © 2007 Central Missouri State University, Department of Mathematics and Computer Science


Vol.19 • No. 1 • February 2007
Back to Top